You are searching about Is Pseudoephedrine Sulfate The Same As Pseudoephedrine Hydrochloride, today we will share with you article about Is Pseudoephedrine Sulfate The Same As Pseudoephedrine Hydrochloride was compiled and edited by our team from many sources on the internet. Hope this article on the topic Is Pseudoephedrine Sulfate The Same As Pseudoephedrine Hydrochloride is useful to you.
Is Pseudoephedrine Sulfate The Same As Pseudoephedrine Hydrochloride
Pseudoephedrine and phenylephrine are two medications for treating nasal congestion. People can find either pseudoephedrine or phenylephrine in medicines for the common cold, flu, and allergies.Pseudoephedrine and phenylephrine both provide temporary relief for sinus pressure and nasal congestion. Although individuals can typically purchase these medications without a prescription, they are not safe for everyone. Pseudoephedrine also has the potential for misuse.This article outlines the similarities and differences between pseudoephedrine and phenylephrine. It also explores some potential side effects of these medications, as well as their possible interactions with other drugs.Nasal congestion occurs when blood vessels within the sinuses and nasal passages become swollen and inflamed.Pseudoephedrine and phenylephrine belong to a class of drugs called alpha-adrenergic agonists, which cause the blood vessels to constrict. Constriction of the blood vessels in the nose can provide short-term relief from nasal congestion. Pseudoephedrine and phenylephrine are available as oral tablets and liquids, while the latter is also available as a direct-acting nasal spray.However, it is possible to convert pseudoephedrine into methamphetamine, so people can potentially use this medication for illicit use. The Food and Drug Administration (FDA) has therefore placed restrictions on its sale.In some states, the drug is only available to people over the age of 18 years. In others, it is only available via prescription. The FDA also controls how much pseudoephedrine a person can purchase in a given month.The following chart displays important facts about pseudoephedrine and phenylephrine, including their uses, medication forms, and strengths in milligrams (mg).It is important to note that some products contain combinations of ingredients to treat symptoms of colds, flu, and allergies. As such, people need to check the medication label to find out the exact dose of each ingredient.Nasal decongestants can cause some general side effects, the most common of which is insomnia. Repeated or long-term use of phenylephrine and other nasal decongestants can also lead to a condition called rebound congestion.General side effectsSince pseudoephedrine and phenylephrine belong to the same medication class, they can cause similar side effects. These may include:nervousnessdizzinesssleeplessnessSome people may experience additional side effects when using pseudoephedrine, including:Anyone experiencing serious side effects from a nasal decongestant should seek urgent medical advice.InsomniaInsomnia is the most common side effect that people may experience when taking nasal decongestants. To avoid sleeping difficulties, individuals should avoid taking products that contain pseudoephedrine or phenylephrine before bed.Some cold and flu medications have separate pills for daytime and nighttime use. Nighttime pills typically contain either phenylephrine or pseudoephedrine in addition to an antihistamine, a substance that causes drowsiness in most people.Rebound congestionOveruse of topical nasal decongestants can lead to chronic inflammation of the nasal passages. Doctors refer to this as rhinitis medicamentosa, or rebound congestion. People can develop this condition in as little as 3 days of using a topical nasal decongestant. However, rebound congestion typically occurs after 7–10 days of regular use.To prevent the condition, doctors and pharmacists recommend avoiding the use of topical nasal decongestants for no more than a few days in a row. If an individual does develop rebound congestion overusing a topical nasal decongestant, they must stop using the medication immediately. This may result in a temporary worsening of their congestion. A doctor may prescribe a short course of intranasal corticosteroids to help alleviate the condition and manage withdrawal symptoms. Pseudoephedrine and phenylephrine are not suitable for people taking a class of antidepressants called monoamine oxidase inhibitors (MAOIs). Examples of MAOIs include: selegilinerasagilinemoclobemidephenelzineisocarboxazidThe combination of MAOIs with certain classes of drugs — including selective serotonin reuptake inhibitors, serotonin–norepinephrine reuptake inhibitors, and tricyclic antidepressants — in some oral decongestants, can cause serotonin syndrome (SS). This is a potentially serious condition where the body produces too much of the neurochemical serotonin.Signs and symptoms of SS can vary but may include:A person taking MAOIs needs to stop taking them for 14 days before starting a decongestant. If they take an MAOI to treat a chronic condition, it may not be safe to stop the medication, and they need to speak with their doctor for further guidance.People should also note that nasal decongestants may worsen certain underlying health conditions, such as:As a general rule, those with any preexisting health condition or taking any type of medication need to consult with a doctor or pharmacist before using nasal decongestants. They may recommend safer alternatives to help alleviate nasal congestion if required.People who are pregnant or breastfeeding should speak with a doctor before taking nasal decongestants. According to an older review from 2013, exposure to nasal decongestants during the first trimester may cause developmental defects in the growing fetus. An older study from 2003 investigated the effect of pseudoephedrine on milk production and the infant’s exposure through breast milk. In this small study of eight breastfeeding women, a single dose of pseudoephedrine reduced milk production.The following people should not take nasal decongestants unless their doctor confirms it is safe for them to do so:those with a preexisting medical conditionindividuals taking any kind of medicationthose who are pregnant or breastfeedingIf a doctor determines that these decongestants are not safe, they may recommend other treatments to help relieve nasal congestion.Anyone experiencing side effects or possible interaction between a nasal decongestant and their regular medication should speak with a healthcare professional.Pseudoephedrine and phenylephrine are medications that can help alleviate nasal congestion. These drugs work by constricting blood vessels within the nose and sinuses, which allow people to breathe more easily. Individuals can find phenylephrine in various over-the-counter medications for cold, flu, and allergy symptoms. The sale of products containing pseudoephedrine is more restricted and varies from location to location.Certain people need to speak with a doctor before they consider taking decongestants. This includes those taking existing medications, individuals with underlying health conditions, and those who are pregnant or breastfeeding.
Video about Is Pseudoephedrine Sulfate The Same As Pseudoephedrine Hydrochloride
Question about Is Pseudoephedrine Sulfate The Same As Pseudoephedrine Hydrochloride
If you have any questions about Is Pseudoephedrine Sulfate The Same As Pseudoephedrine Hydrochloride, please let us know, all your questions or suggestions will help us improve in the following articles!
The article Is Pseudoephedrine Sulfate The Same As Pseudoephedrine Hydrochloride was compiled by me and my team from many sources. If you find the article Is Pseudoephedrine Sulfate The Same As Pseudoephedrine Hydrochloride helpful to you, please support the team Like or Share!
Rate Articles Is Pseudoephedrine Sulfate The Same As Pseudoephedrine Hydrochloride
Rate: 4-5 stars
Search keywords Is Pseudoephedrine Sulfate The Same As Pseudoephedrine Hydrochloride
Is Pseudoephedrine Sulfate The Same As Pseudoephedrine Hydrochloride
way Is Pseudoephedrine Sulfate The Same As Pseudoephedrine Hydrochloride
tutorial Is Pseudoephedrine Sulfate The Same As Pseudoephedrine Hydrochloride
Is Pseudoephedrine Sulfate The Same As Pseudoephedrine Hydrochloride free